Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 9, NWS Honolulu, HI

February 2, 2021

NWS Honolulu, HI issued this small craft advisory at Feb 2, 2021, 9:07 PM HST. It took effect at Feb 3, 2021, 3:33 AM HST. It was in force for 3 days.

The area

The counties it named.

The facts

Issued
Feb 2, 2021, 9:07 PM HST (07:07 UTC)
In effect from
Feb 3, 2021, 3:33 AM HST
Expired
Feb 6, 2021, 3:00 PM HST
In force
3 days
Issued by
NWS Honolulu, HI

The text

As transmitted.

205 
WHHW70 PHFO 030707
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
907 PM HST Tue Feb 2 2021

PHZ110>116-031600-
/O.NEW.PHFO.SC.Y.0009.210203T1600Z-210204T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-
907 PM HST Tue Feb 2 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM WEDNESDAY TO 6 AM HST
THURSDAY...

* WHAT...Southwest winds 20 to 25 kt, shifting to the northwest 20
  to 25 kt. Gusts up to 30 kt. Seas building to 10 to 15 feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu 
  Leeward Waters and Kaiwi Channel.

* WHEN...From 6 AM Wednesday to 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
9 follow-up statements
156 
WHHW70 PHFO 031333
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
333 AM HST Wed Feb 3 2021

PHZ118>123-040400-
/O.EXB.PHFO.SC.Y.0009.210203T1333Z-210204T0400Z/
Maui County Leeward Waters-Maalaea Bay-Pailolo Channel-
Alenuihaha Channel-Big Island Windward Waters-
Big Island Leeward Waters-
333 AM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...Southwest winds 20 to 25 kt. Gusts up to 30 kt. Seas
  building to 4 to 8 feet.

* WHERE...Maui County Leeward Waters, Maalaea Bay, Pailolo 
  Channel, Alenuihaha Channel, Big Island Windward Waters and 
  Big Island Leeward Waters.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ117-040400-
/O.EXB.PHFO.SC.Y.0009.210203T1333Z-210204T1600Z/
Maui County Windward Waters-
333 AM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...Southwest winds 20 to 25 kt, shifting to the northwest 15
  to 20 kt tonight. Gusts up to 30 kt. Seas 6 to 10 feet, building
  to 8 to 11 feet tonight.

* WHERE...Maui County Windward Waters.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>116-040400-
/O.EXT.PHFO.SC.Y.0009.210203T1333Z-210204T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-
333 AM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

* WHAT...Southwest winds 20 to 25 kt, shifting to the northwest 20
  to 25 kt this afternoon and tonight. Gusts up to 30 kt. Seas 7
  to 12 feet today, building to 10 to 15 feet tonight.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu 
  Leeward Waters and Kaiwi Channel.

* WHEN...Until 6 AM HST Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
966 
WHHW70 PHFO 040213
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
413 PM HST Wed Feb 3 2021

PHZ118-121>123-041515-
/O.CAN.PHFO.SC.Y.0009.000000T0000Z-210204T0400Z/
/O.NEW.PHFO.SC.Y.0010.210204T1600Z-210205T1600Z/
Maui County Leeward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
413 PM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM HST
FRIDAY...

* WHAT...Seas 9 to 11 feet.

* WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big
  Island Windward Waters and Leeward Waters.

* WHEN...From 6 AM Thursday to 6 AM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ119-120-040315-
/O.CAN.PHFO.SC.Y.0009.000000T0000Z-210204T0400Z/
Maalaea Bay-Pailolo Channel-
413 PM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Advisory criteria will not be met over these waters. 

$$

PHZ124-041515-
/O.EXB.PHFO.SC.Y.0009.210204T1600Z-210205T1600Z/
Big Island Southeast Waters-
413 PM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM THURSDAY TO 6 AM HST
FRIDAY...

* WHAT...Seas 9 to 11 feet.

* WHERE...Big Island Southeast Waters.

* WHEN...From 6 AM Thursday to 6 AM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>117-041515-
/O.EXT.PHFO.SC.Y.0009.000000T0000Z-210205T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
413 PM HST Wed Feb 3 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Seas 7 to 12 feet tonight, building to 10 to 15 feet
  Thursday.

* WHERE...Kauai Northwest Waters, Kauai Windward and Leeward
  Waters, Kauai Channel, Oahu Windward and Leeward Waters and 
  Kaiwi Channel.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
255 
WHHW70 PHFO 041331
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
331 AM HST Thu Feb 4 2021

PHZ118-121>123-050245-
/O.EXT.PHFO.SC.Y.0010.210204T1331Z-210205T1600Z/
Maui County Leeward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
331 AM HST Thu Feb 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big 
  Island Windward Waters and Leeward Waters.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ124-050245-
/O.EXT.PHFO.SC.Y.0009.210204T1331Z-210205T1600Z/
Big Island Southeast Waters-
331 AM HST Thu Feb 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Seas 8 to 10 feet.

* WHERE...Big Island Southeast Waters.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>117-050245-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-210205T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
331 AM HST Thu Feb 4 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST FRIDAY...

* WHAT...Seas 10 to 15 feet.

* WHERE...Kauai Northwest Waters, Kauai Windward and Leeward 
  Waters, Kauai Channel, Oahu Windward and Leeward Waters and 
  Kaiwi Channel.

* WHEN...Until 6 AM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
353 
WHHW70 PHFO 050140
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
340 PM HST Thu Feb 4 2021

PHZ118-121>123-051445-
/O.EXT.PHFO.SC.Y.0010.000000T0000Z-210206T0400Z/
Maui County Leeward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
340 PM HST Thu Feb 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big 
  Island Windward Waters and Leeward Waters.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>117-124-051445-
/O.EXT.PHFO.SC.Y.0009.000000T0000Z-210206T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Big Island Southeast Waters-
340 PM HST Thu Feb 4 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Kauai waters, Oahu waters, Maui windward waters and Big
  Island Southeast Waters.

* WHEN...Until 6 PM HST Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

RCB
785 
WHHW70 PHFO 051345
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
345 AM HST Fri Feb 5 2021

PHZ118-121>123-060245-
/O.EXT.PHFO.SC.Y.0010.000000T0000Z-210206T1600Z/
Maui County Leeward Waters-Alenuihaha Channel-
Big Island Windward Waters-Big Island Leeward Waters-
345 AM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Maui County Leeward Waters, Alenuihaha Channel, Big
  Island Windward and Leeward Waters.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>117-124-060245-
/O.EXT.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-
Big Island Southeast Waters-
345 AM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Kauai waters, Oahu waters, Maui windward waters and 
  Big Island Southeast Waters.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
839 
WHHW70 PHFO 051942 AAA
MWWHFO

URGENT - MARINE WEATHER MESSAGE...UPDATED
National Weather Service Honolulu HI
942 AM HST Fri Feb 5 2021

PHZ118-123-052045-
/O.CAN.PHFO.SC.Y.0010.000000T0000Z-210206T1600Z/
Maui County Leeward Waters-Big Island Leeward Waters-
942 AM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below Small Craft Advisory levels.

$$

PHZ115-052045-
/O.CAN.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/
Oahu Leeward Waters-
942 AM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below Small Craft Advisory levels.

$$

PHZ121-122-060845-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-210206T1600Z/
Alenuihaha Channel-Big Island Windward Waters-
942 AM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Alenuihaha Channel and Big Island Windward Waters.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>114-116-117-124-060845-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-Big Island Southeast Waters-
942 AM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
SATURDAY...

* WHAT...Seas 8 to 12 feet.

* WHERE...Kauai waters, most Oahu waters, Maui windward waters 
  and Big Island Southeast Waters.

* WHEN...Until 6 AM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
383 
WHHW70 PHFO 060135
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
335 PM HST Fri Feb 5 2021

PHZ124-060245-
/O.CAN.PHFO.SC.Y.0009.000000T0000Z-210206T1600Z/
Big Island Southeast Waters-
335 PM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Seas have fallen below Small Craft Advisory levels.

$$

PHZ121-122-061445-
/O.EXT.PHFO.SC.Y.0010.000000T0000Z-210207T0400Z/
Alenuihaha Channel-Big Island Windward Waters-
335 PM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...Seas 8 to 12 feet, lowering 7 to 10 feet Saturday.

* WHERE...Alenuihaha Channel and Big Island Windward Waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>114-116-117-061445-
/O.EXT.PHFO.SC.Y.0009.000000T0000Z-210207T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-
335 PM HST Fri Feb 5 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SATURDAY...

* WHAT...Seas 8 to 12 feet, lowering 7 to 10 feet Saturday.

* WHERE...Kauai waters, most Oahu waters, and Maui windward waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

RCB
200 
WHHW70 PHFO 061300
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
300 AM HST Sat Feb 6 2021

PHZ121-122-070200-
/O.CON.PHFO.SC.Y.0010.000000T0000Z-210207T0400Z/
Alenuihaha Channel-Big Island Windward Waters-
300 AM HST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Seas 9 to 12 feet.

* WHERE...Alenuihaha Channel and Big Island windward waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>114-116-117-070200-
/O.CON.PHFO.SC.Y.0009.000000T0000Z-210207T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-
300 AM HST Sat Feb 6 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

* WHAT...Seas 9 to 12 feet.

* WHERE...Waters surrounding Kauai, Kauai and Kaiwi Channels and Oahu
  and Maui windward waters.

* WHEN...Until 6 PM HST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
631 
WHHW70 PHFO 070100
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
300 PM HST Sat Feb 6 2021

PHZ121-122-070200-
/O.CAN.PHFO.SC.Y.0010.000000T0000Z-210207T0400Z/
Alenuihaha Channel-Big Island Windward Waters-
300 PM HST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

PHZ110>114-116-117-070200-
/O.CAN.PHFO.SC.Y.0009.000000T0000Z-210207T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-
300 PM HST Sat Feb 6 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Feb 2, 8:55 PM HST, 12 minutes earlier.

Area forecast discussion, Feb 2, 8:55 PM HST, 12 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
855 PM HST Tue Feb 2 2021

.SYNOPSIS...
A strong cold front approaching the islands from the northwest
will bring big changes to the weather across the islands. As the
front moves closer to the state, expect breezy conditions to
develop later tonight and Wednesday. In addition, cloud cover and
showers will increase with a threat of locally heavy rainfall.
There is also a chance of thunderstorms with gusty winds. Expect
the northerly flow behind the front to bring drier and cooler air
over the islands from late Wednesday into the weekend.

&&

.DISCUSSION...
A strong cold front appears to be slightly more than 200 miles
northwest of Kauai early this evening. This feature, which has
been moving toward the east-southeast at about 20 mph, is
accompanied by overcast layered clouds with embedded showers and
isolated thunderstorms. As this front continues to approach Kauai
later tonight and Wednesday, the background low-level flow will
be from the south to southwest. In addition, clouds and showers
will increase over the western islands.

As the front moves closer to Kauai early Wednesday morning, the
chances of thunderstorms with gusty winds will be on the increase.
As the front nears Oahu after daybreak Wednesday morning, a sharp
upper-level trough digging toward the state is expected to cause
increasing atmospheric instability. This scenario would likely
enhance precipitation along and ahead of the front. This would
likely cause locally heavy rainfall with the potential for water
ponding issues on some roadways during the morning commute
Wednesday on Oahu. Besides the rainfall, breezy southwest winds
ahead of the front could produce some localized strong gusts,
especially over the northeast side of the islands. The leading
edge of the front is then expected to move across Maui County
from late morning into the afternoon on Wednesday.

As the front moves through Maui, it is expected to gradually
weaken as it approaches the Big Island late Wednesday.
Thunderstorms are still possible along and ahead of the front,
and the main issues will likely be related to any thunderstorm
development. Temperatures will be cold enough for snow over the
summits of Mauna Kea and Mauna Loa on the Big Island, and there
could be several inches of snow from Wednesday afternoon into
Wednesday night. As a result, Winter Weather Headlines may be
needed for the Big Island Summits on Wednesday or Wednesday night.

The forecast guidance shows surface high pressure building behind
the front. This will produce northerly flow across the entire
state. These northerly winds will likely transport significantly
cooler and drier air down across all islands. As the dew point
temperatures drop due to the cool air advection, expect minimum
temperatures in the low 60s for many areas, with select location
dropping into the 50s Wednesday and Thursday nights.

&&

.AVIATION...
A front approaching from the NW will increase S winds tonight
with terrain enhancement accelerating wind speeds around and over
mountains and through aligned valleys. The terminals located in
Maui County and the Big Island are expected to see enhanced
southerly winds Wednesday due to this terrain acceleration. A
decrease in visibility is expected as the front reaches Kauai
tonight, Oahu Wednesday morning, and Maui County and the Big
Island later Wednesday. Expect widespread MVFR and pockets of IFR
and LIFR associated with the heaviest rains. Thunderstorms will
accompany the front with strong gusty winds expected.

No AIRMETS are currently in effect.

&&

.MARINE...
A strong cold front will approach from the northwest tonight
reaching Kauai around daybreak Wednesday. The front will then
slide southeastward down the island chain Wednesday and Wednesday
night, shifting east of the Big Island by daybreak Thursday.
Strong south-southwest winds are expected in advance of the front,
with strong northwest winds filling in following the frontal
passage. Winds will shift northerly Thursday through Friday night,
with moderate north winds on Thursday, becoming gentle north winds
Thursday night through Friday night. High pressure building north
of the islands will then bring a return of moderate east-
northeasterly trades over the weekend, strongest on Sunday.

A Small Craft Advisory (SCA) will be issued for the waters from
the Kaiwi Channel westward due to a combination of winds and
building seas from 6 AM Wednesday through 6 AM Thursday. The SCA
will likely need to be expanded to additional waters Thursday
through Saturday due to a large northwest swell moving through the
islands.

Forerunners from an incoming large west-northwest swell are just
beginning to reach the offshore NOAA buoys 51001 and 51101 this
evening. This swell will build from northwest to southeast down
the island chain Wednesday and Wednesday night, peak on Thursday,
then gradually lower Thursday night through the weekend. Surf is
expected to build to warning levels along north and west facing
shores of Kauai Wednesday night, with low-end warning level surf
expected to reach north and west facing shores of the Oahu,
Molokai and north facing shores of Maui on Thursday. Surf will
remain elevated through at least Friday night, before dropping
below advisory levels on Saturday and remaining below advisory
thresholds through the middle of next week.

The more west-northwest directions of this swell is expected to
bring warning level surf to west facing shores of the Big Island
from late Thursday afternoon through early Friday as well.

East shore surf will remain small through the middle of next week.
A slight boost in short period surf is expected along south
facing shores Wednesday ahead of the front, with the surf then
lowering Wednesday night and remaining small through the middle of
next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
Small Craft Advisory from 6 AM Wednesday to 6 AM HST Thursday
for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward
Waters-Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel.

&&

DISCUSSION...Houston
AVIATION...Morrison
MARINE...Jelsema

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 3, 12:56 AM HSTSpecial Marine WarningHFO2 hr
Feb 3, 1:44 AM HSTWind AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao19 hr
Feb 3, 2:57 AM HSTSpecial Marine WarningHFO2 hr
Feb 3, 4:58 AM HSTSpecial Marine WarningHFO2 hr
Feb 3, 5:10 AM HSTAreal Flood AdvisoryHFOKauai5 hr
Feb 3, 5:47 AM HSTAreal Flood AdvisoryHFOHonolulu8 hr
Feb 3, 6:32 AM HSTSpecial Marine WarningHFO118 min
Feb 3, 7:16 AM HSTWinter Weather AdvisoryHFOHawaii, Kalawao27 hr
Feb 3, 7:58 AM HSTSpecial Weather StatementHFOHonolulu62 min
Feb 3, 8:23 AM HSTSpecial Marine WarningHFO112 min
Feb 3, 9:35 AM HSTSpecial Marine WarningHFO115 min
Feb 3, 10:11 AM HSTSpecial Marine WarningHFO2 hr
Feb 3, 10:51 AM HSTSpecial Marine WarningHFO114 min
Feb 3, 11:42 AM HSTSpecial Weather StatementHFO93 min
Feb 3, 12:15 PM HSTSpecial Marine WarningHFO2 hr
Feb 3, 1:19 PM HSTAreal Flood AdvisoryHFOKalawao3 hr

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.